migraines and NSAIDS and dissertations, oh my!

Well, it has been a week of migraines. My normal med, Fioricet, wasn’t working but was still giving me the “saps all my energy for a day” side effect, so I called my neurologist. Of course it took over a day for him to get back to me and then it was to tell me to take the NSAID powder he had given me a sample of. Interestingly, my memory of the instructions were that I was only to take it before the migraine became full-blown. So, I took it and so far it seems to be working. I’m dizzy and it tasted awful, but it seems to have at least temporarily knocked out the major pain of the migraine. I’m still left with the fun fogginess and dizziness that are the lovely side effects of all of these meds. However, it is better than the mind crushing pain of the migraine. So now I’m back at my desk preparing to respond to the email interviews that I began this week. (Hence, the “dissertation” part of this title.) The migraines have slowed me down, but I’ve used the foggy moments, during which time writing is not an option, to organize my notes, collate some of the collected data, and enter sources into my Sente database. Hopefully, I can write a post soon on my digital workflow. For now, suffice it to say I have made great progress in my (finally re-approved by the IRB) research study, thanks to the help of my participants, who have been wonderfully forthcoming in answering surveys and now interview questions. To any of you who read this, thank you so much! I’m so lucky to have a set of participants who believe in the importance of this research. It really keeps me going through these times of my own personal difficulties.

3 Thoughts on “migraines and NSAIDS and dissertations, oh my!

  1. Trying to function through a migraine is like swimming through mud. I hope it gets better very soon.

    Now I don’t feel so bad about taking a few days to answer your latest questions. It sounds like you need a few days to catch up with what you’ve got. I’ll get them to you soon. You know, when my brain fog lifts a little.

  2. I use to suffer from incredibly delibitating migraines 3 or 4 times per week so I certainly sympathize with what you are going through. I was on all the major migraine drugs – I’m not sure what was worse- the migraine or the drugs. My neurologist finally put me on Topamax which was life changing- no migraines and no medication side effects. I took it for about two years and I’m off it now. I have maybe one migraine per month (or two migraines per month in the summer) and it isn’t that bad. As annoying as it is, I always mention Topamax to migraine sufferers on the off chance that it might help them since nothing else matters in life when you have migraines.

    Glad to hear that your research is going well.

  3. Hi Cat,

    I know I’ve said this before, but I’ll say it again, good and healing thoughts to you.


Leave a Reply

Your email address will not be published. Required fields are marked *

Post Navigation